Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena

First, what do you guys know about Mirena? I've been on it for a few weeks now, and when they first put it in, I had nasty cramps for a couple of days, and then I started my period, and have been on it for almost 3 weeks. I'm not really sure what to do. Any suggestions? I mean, I don't want to have it taken out because I've already gotten pregnant on birth control.

 
Anonymous

Asked by Anonymous at 7:13 PM on Jun. 6, 2009 in Health

This question is closed.
Answers (3)
  • i did the same thing. don't worry unless you start hurting really bad. then i would call a doc.
    my OBGYN said i could bleed for up to 6 months.
    i've had it almost 4 and still spot off & on & have breakthrough bleeding.
    it's normal and if you're not hurting, i'd leave it in bc it gets better...
    i love mine :D
    lilmammamcmanus

    Answer by lilmammamcmanus at 12:32 AM on Jun. 7, 2009

  • I spotted for the full 6 weeks they told me I would when I had mine put in last June. Never enough to need a pad or tampon, but enough it did get pretty annoying. I'm glad I stuck it out now though, because its relieved the harsh AF cramping I had pre-Mirena (which is why I had it put in to begin with) and while it hasn't stopped my period the way it does for some, I never have anything more than spotting for a 2-3 days.
    Ginger0104

    Answer by Ginger0104 at 7:16 PM on Jun. 6, 2009

  • Its normal to bleed for up to 90 days. The bleeding will eventually subside and your periods will get much lighter. Just hang in there...
    dawpea

    Answer by dawpea at 7:35 PM on Jun. 6, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN